| Model Number |
10607 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
11/11/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
Event or Problem Description
It was reported that removal difficulty, stent damage and dislodgement occurred.The 70-90% stenosed target lesion was located in the mildly tortuous and severely calcified proximal to mid left anterior descending artery (lad).After prepping the lesion with rotapro atherectomy and with intravascular ultrasound, dilatation was performed with 3.0x15 nc emerge balloon catheters.A 3.00 x 38 synergy drug-eluting stent (des) was advanced to treat the mid lad.However, during deployment, the proximal 10mm of the stent did not expand.Multiple dilatations at 22 atmospheres were done but the issue was not resolved.The device was then forced to be retracted resulting in a severe deformation of the stent.Another 3.00 x 38 synergy des was advanced to treat the proximal lad but the proximal 10mm of the stent did not expand as well.After multiple long duration of inflations at 22 atmospheres, the stent was able to be fully expanded with good result.A 3.50 x 38mm synergy des was also advanced to treat the proximal lad.However, the proximal 10mm of the stent did not expand despite multiple inflations at 22 atmospheres.The device was forcefully retracted into the guide catheter but could not be retracted due to the deformity of the stent strut.Ultimately, the entire system had to be removed and in doing so, the deformed stent became dislodged in the patient's radial artery.The patient was scheduled for a vascular surgery to remove the detached stent from the patient's body.The patient remained hemodynamically stable with minimal pain.No further patient complications were reported.
Additional Manufacturer Narrative
Device is a combination product.
Event or Problem Description
It was reported that removal difficulty, stent damage and dislodgement occurred.The 70-90% stenosed target lesion was located in the mildly tortuous and severely calcified proximal to mid left anterior descending artery (lad).After prepping the lesion with rotapro atherectomy and with intravascular ultrasound, dilatation was performed with 3.0x15 nc emerge balloon catheters.A 3.00 x 38 synergy drug-eluting stent (des) was advanced to treat the mid lad.However, during deployment, the proximal 10mm of the stent did not expand.Multiple dilatations at 22 atmospheres were done but the issue was not resolved.The device was then forced to be retracted resulting in a severe deformation of the stent.Another 3.00 x 38 synergy des was advanced to treat the proximal lad but the proximal 10mm of the stent did not expand as well.After multiple long duration of inflations at 22 atmospheres, the stent was able to be fully expanded with good result.A 3.50 x 38mm synergy des was also advanced to treat the proximal lad.However, the proximal 10mm of the stent did not expand despite multiple inflations at 22 atmospheres.The device was forcefully retracted into the guide cather but could not be retracted due to the deformity of the stent strut.Ultimately, the entire system had to be removed and in doing so, the deformed stent became dislodged in the patient's radial artery.The patient was scheduled for a vascular surgery to remove the detached stent from the patient's body.The patient remained hemodynamically stable with minimal pain.No further patient complications were reported.It was further reported that the patient presented with heart failure and reduced ejection fraction for a staged percutaneous coronary intervention (pci).The target lesion was 100mm in length.The lesion was also prepared using with multiple emerge balloons.A 2.5mm non-bsc balloon was unable to pass so a new 3.0x12mm nc emerge balloon was used.Previously it was reported that the first 3.00x38 synergy stent was forced to be retracted.Now it is reported that it was the stent balloon which was eventually removed causing destruction of the proximal stent architecture.An unsuccessful attempt was made to expand the proximal stent struts using multiple emerge balloons.Rotational atherectomy with a 1.5mm burr was used to disrupt the stent structure followed by serial balloon inflations.A 2.0x12mm emerge balloon was inflated for 20 seconds at 24 atmospheres but on the second inflation at 24 atmospheres for 6 seconds, the balloon ruptured.Another 2.0x15mm emerge balloon was then used followed by 2.5mm, 3.0mm and 3.5mm non compliant balloons with complete expansion.The second 3.00x38mm synergy stent was deployed overlapping the first and had the same malformation.After the third 3.50x38mm synergy stent failed deployment and dislodged, the proximal-mid lad was stented proximally using a 3.5x38mm non-bsc stent and the distal lm into the proximal lad with a 4.5x30mm non-bsc des.There were excellent final angiographic results and intravascular ultrasound confirmed good expansion, apposition and no evidence of edge dissection.
Event or Problem Description
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the media review is consistent with the reported event.The three synergy stents used in this case presented difficulties during deployment.The angiographic images recorded the treatment of a high complex and diffuse lesion (distal, middle and proximal) distributed in a tortuous lad with a segment in the lm.The vessel preparation included an atherectomy device.Ivus was also used in this procedure, but images were not provided.Perfusion is observed in the vessel throughout the procedure.Multiple pre-dilatations were conducted prior positioning the first stent at the distal segment of the lad.An extension guide-catheter is also used throughout the procedure and is initially deep seated close to the first stent to provide additional support after unsuccessful expansion of the stent proximal section.The three synergy stents (38 mm length) used in this procedure, targeting the lesions in the lad, recorded similar failure pattern showing unexpansion at the proximal section.During the removal of the delivery system from the first stent, where it was still present the unexpanded section, the stent was stretched maintaining an undeployed proximal section.This section was treated with post dilatations.A 2nd synergy stent was overlapped to cover the first stent and was successful deployed after an initial constrain to the expansion in the proximal section.A nc balloon is also seen constrained during and attempt of pre-dilatation.After treating the area with atherectomy (rota) and various pre-dilatations, a 3rd synergy stent was delivered to treat the proximal lesion.Images of the 3rd synergy stent recording deployments attempts show a constrained proximal section during inflation.This stent failed to expand at the proximal section and was withdrawn.There are 2 series showing the stent at the radial location.Per available images there weren't issues observed when shorted balloons were used for pre or post dilatation, achieving a full expansion at those locations where the constrain is observed in the long stents.This observation includes the location where the nc balloon (30mm length) was constrained.H3 other text : angiogram and ivus.
Event or Problem Description
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the media review is consistent with the reported event.The three synergy stents used in this case presented difficulties during deployment.The angiographic images recorded the treatment of a high complex and diffuse lesion (distal, middle and proximal) distributed in a tortuous lad with a segment in the lm.The vessel preparation included an atherectomy device.Ivus was also used in this procedure, but images were not provided.Perfusion is observed in the vessel throughout the procedure.Multiple pre-dilatations were conducted prior positioning the first stent at the distal segment of the lad.An extension guide-catheter is also used throughout the procedure and is initially deep seated close to the first stent to provide additional support after unsuccessful expansion of the stent proximal section.The three synergy stents (38 mm length) used in this procedure, targeting the lesions in the lad, recorded similar failure pattern showing unexpansion at the proximal section.During the removal of the delivery system from the first stent, where it was still present the unexpanded section, the stent was stretched maintaining an undeployed proximal section.This section was treated with post dilatations.A 2nd synergy stent was overlapped to cover the first stent and was successful deployed after an initial constrain to the expansion in the proximal section.A nc balloon is also seen constrained during and attempt of pre-dilatation.After treating the area with atherectomy (rota) and various pre-dilatations, a 3rd synergy stent was delivered to treat the proximal lesion.Images of the 3rd synergy stent recording deployments attempts show a constrained proximal section during inflation.This stent failed to expand at the proximal section and was withdrawn.There are 2 series showing the stent at the radial location.Per available images there weren't issues observed when shorted balloons were used for pre or post dilatation, achieving a full expansion at those locations where the constrain is observed in the long stents.This observation includes the location where the nc balloon (30mm length) was constrained.Simulation testing was carried out to assess if issues with the inflation device setup/connected devices or the anatomy/lesion characteristics could contribute towards the deployment/inflation issues.An attempt made to inflate 3.5x38mm synergy ii des balloon with very high viscosity (100% glycerol) and the glycerol was too thick to inflate balloon.An attempt made to inflate 3.5x38mm synergy ii des balloon with high viscosity (50% glycerol in water solution) and the balloon inflated and deflated without issue.An attempt made to inflate 3.5x38mm synergy ii des balloon with standard testing viscosity glycerol (glycerol/water solution (23ml/70ml) and the balloon inflated and deflated without issue.An attempt made to inflate 3.5x38mm synergy ii des balloon with only 2ml of glycerol (below the 5ml mark on the encore inflation device) and the balloon inflated and deflated without issue.An attempt made to inflate 3.5x38mm synergy ii des balloon with a stopcock which was partially closed, and the balloon inflated and deflated without issue.An attempt made to inflate 3.5x38mm synergy ii des balloon and deploy the stent within a lesion model.The balloon inflated and stent deployed in the non-constrained areas only, conforming to the shape of the lesion.An attempt made to withdraw (pull pack) the balloon, this caused severe stretching of the stent, the balloon was withdrawn from the stent when force was used.A piece of an elastic material was dropped at the connection in the lumen between the deflator and the stopcock attempting to obstruct (clog) the inflation lumen.An attempt made to inflate 4x38mm synergy ii des balloon with this stopcock attached.The balloon inflated at the distal and proximal ends leaving a mid-section portion of the stent.An attempt made to inflate 3.5x16mm promus premier balloon using the same stopcock.This shorter balloon inflated, and stent expanded.